Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 110, NWS Paducah, KY

May 19, 2005Edwards County, Wabash County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at May 19, 2005, 9:43 PM CDT for Edwards County, Wabash County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2005, 9:43 PM CDT (02:43 UTC)
Expired
May 19, 2005, 10:15 PM CDT
In force
32 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Edwards County, IL, Wabash County, IL

The radar

The Evansville,IN radar (KVWX), 27 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 6:20 PM CDTSevere Thunderstorm WatchSPC6 hr
May 19, 8:50 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2005-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2005-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2826 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:00 PM CDT, 7 hours 43 minutes earlier.

Area forecast discussion, May 19, 2:00 PM CDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT THU MAY 19 2005

.DISCUSSION...

KPAH 88D RADAR MOSAIC SHOWS CONVECTION CONTINUING TO DEVELOP IN THE
AFTERNOON HEAT. LAPS DATA REVEALS FA AIR MASS (CAPE) DESTABILIZED
INTO THE 1600-2100 J/KG2 RANGE. INHIBITING FACTORS SEEM TO BE LACK
OF WELL DEFINED SURFACE CONVERGENT BOUNDARY...WITH BROAD SWLYS NOTED
ACROSS FA WITHIN INSTABILITY AXIS. HOWEVER...WIDESPREAD CONVECTIVE
DEVELOPMENT MAY WELL YIELD SOME OUTFLOW BOUNDARIES TO PERHATSM WATCHES
REMAIN IN EFFECT FOR DIURNALLY MOST UNSTABLE PART OF DAY...THRU 02Z.

AFT 02Z...EXPECT VERY BRIEF LULL...THEN PERHAPS OUR BEST STRONG TO
SVR STORM THREAT...AS COLD FRONT IS DRIVEN SOUTHWARD BY SEWARD
DIVING UPPER LOW AND STRONG DYNAMICAL PVA IS ROTATED AROUND IT.
BELIEVE BEST POPS WL BE ALONG AHEAD OF SAID FRONT/LOW PASSAGE...ESP
FROM 06Z-12Z. WOULD NOT BE SURPRISED TO SEE ANOTHER BOX FOR THE
OVERNIGHT HOURS.

THE MODEL DIVERGENCE ON THE UPPER LOW TRACK IS PERHAPS LEAST THIS
RUN BUT STILL SIGNIFICANT. NO MATTER HOW YOU LOOK AT IT THOUGH...IT
APPEARS THE LOW IS FAR ENOUGH AWAY TO LINGER ONLY A VERY EARLY
FRIDAY POP IN OUR FAR SERN MOST COUNTIES.

THE PRIMARY MEDIUM TO LONG RANGE IMPACT OF THE DIFFERING UPPER LOW
TRACKS ARE ON TEMPS AND ANY SUBSEQUENT CHANCES OF PCPN DOWN THE
ROAD. THE NGM MOS HAS BACKED OFF ITS EXTREME HIGHS AT 24 AND 48
HOURS...BUT IS STILL THE WARM MODEL. THE ETA HAS WARMED AND THE GFS
HAS MAINTAINED THE COOLER APPROACH...PROBABLY PER PMDHMD THAT ITS
CONVECTIVE FEEDBACK HAS SLOWED THE OVERALL PATTERN EVOLUTION. THE
NET RESULT WAS THAT OUR CONFIDENCE IN RETURN PCPN CHANCES ON DAYS 3
AND 6 WAS MINIMAL...SO WE KEPT THE FORECAST DRY IN HOPES OF SOME
BETTER MODEL CONFIDENCE OVER THE NEXT FEW RUNS. ALSO...WEVE NUDGED
OFF A TOTAL GFS BIAS TO A BETTER GFS/NAM BLEND GIVEN THE
AFOREMENTIONED AND THE PMDHMD MODEL TRENDS ASSESSMENT (PRO NAM).

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...SVR TSM WATCH 288 TIL 7PM AND 289 TIL 9PM ALL COUNTIES.
MO...SVR TSM WATCH 288 TIL 7PM ALL COUNTIES.
IL...SVR TSM WATCH 288 TIL 7PM ALL COUNTIES.
IN...SVR TSM WATCH 289 TIL 9PM ALL COUNTIES.

&&
Hazardous weather outlook, May 19, 7:05 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
705 PM CDT THU MAY 19 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-201000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI...
CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
705 PM CDT THU MAY 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE AREA
OVERNIGHT. THE MAIN HAZARDS WILL BE STRONG WINDS AND LARGE HAIL.
LOCALLY HEAVY RAIN WILL CONTINUE TO BE A CONCERN AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A LINGERING CHANCE OF THUNDERSTORMS VERY EARLY FRIDAY
MORNING OVER SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

In the hours before

Local storm report, May 19, 8:02 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
802 PM CDT THU MAY 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             PRINCETON               38.36N 87.57W
05/19/2005  0.75 INCH        GIBSON             IN   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN PRINCETON IN

&&

DP
Local storm report, May 19, 8:07 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
807 PM CDT THU MAY 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     TSTM WND DMG     10 SE HOPKINSVILLE      36.75N 87.36W
05/19/2005                   CHRISTIAN          KY   TRAINED SPOTTER

            60 MPH WINDS REPORTED ON US 68 NR TODD/CHRISTIAN CNTY
            LINE.

&&

DP
Local storm report, May 19, 8:10 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
810 PM CDT THU MAY 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             5 N ELKTON              36.88N 87.16W
05/19/2005  1.25 INCH        TODD               KY   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL 5 MI N OF ELKTON

&&

DP
Local storm report, May 19, 8:27 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
827 PM CDT THU MAY 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     TORNADO          7 N ELKTON              36.91N 87.16W
05/19/2005                   TODD               KY   TRAINED SPOTTER

            TORNADO REPORTED ON THE GROUND AT TIMES AND BOUNCING UP
            AND DOWN

&&

DP
Local storm report, May 19, 9:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
917 PM CDT THU MAY 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     HAIL             8 SW HOPKINSVILLE       36.77N 87.59W
05/19/2005  0.88 INCH        CHRISTIAN          KY   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED ON HWY 68 IN CHRISTIAN CNTY AT
            THE TODD/CHRISTIAN CNTY LINE.

&&

DP
Local storm report, May 19, 9:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
936 PM CDT THU MAY 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     HAIL             3 E BOONVILLE           38.05N 87.22W
05/19/2005  0.50 INCH        WARRICK            IN   TRAINED SPOTTER

            HALF INCH HAIL 3-4 MI E OF BOONVILLE IN WARRICK CNTY

&&

DP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 11:30 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash, Wayne60 min
May 19, 7:09 PM CDTSevere Thunderstorm WarningPAHChristian51 min
May 19, 7:29 PM CDTTornado WarningPAHChristian26 min
May 19, 7:37 PM CDTTornado WarningPAHTodd38 min
May 19, 8:09 PM CDTTornado WarningPAHTodd22 min
May 19, 8:36 PM CDTSevere Thunderstorm WarningPAHChristian55 min
May 19, 9:13 PM CDTSevere Thunderstorm WarningPAHTodd47 min
May 19, 11:43 PM CDTSevere Thunderstorm WarningPAHDaviess32 min
May 20, 1:55 AM CDTSevere Thunderstorm WarningPAHUnion35 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.